MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-7-2-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an elective procedure, the web was deployed in the aneurysm, and post-deployment, a dyna ct encroachment into the parent vessel was observed.The physician made the decision to retract the web device; however, thrombus was observed in the web and retraction of the device was difficult.After the web was retracted, the decided was made not to continue treatment at this time.The patient was not impacted and reported to be doing well, and the treatment option for a later date with a web or stent coil treatment is under consideration.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was reported to be available for return to the manufacturer for evaluation but has not yet been returned.The reported issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned web system found the pusher kinked with the over coil damaged at the distal section; furthermore, the device could not be retracted into the returned microcatheter during functional testing due to the damage on the pusher.It was stated in the complaint that during retraction, a thrombus was observed in the web device; however, a thrombus was not found within the web during the investigation.As no supplemental images from the procedure were provided, the investigation could not verify the presence of the thrombus as described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the pusher damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18156820
Report Number2032493-2023-01055
Device Sequence Number6559819
Product Code OPR
UDI-Device Identifier00842429118009
UDI-Public(01)00842429118009(11)230419(17)260331(10)0000347892
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberW5-7-2-MVI-3
Device Lot Number0000347892
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale